Is this drug safe after stop taking risperidone , They say its safe for my son well being but for me i find it hard to believe cause i know their is nothing wrong with my son which is 15 years old , i did not know of it , or that he was on it ., I want them to stop giving him that drug (risperidone) and still they give him that drug , what i need to know did any one ever live after stop taking it or did any one of them ever live a long life , i need help in that cause i am scared for my son safety .
1 Sep 2011
I'd be concerned too for my child if they were taking Anti-Psychotics at such a young age (at 15 the brain is still maturing, and no one knows the risks for children under 18 on these meds).
I'd advise you to seek a second opinion for your son. Is he taking this medication for Bipolar Disorder, Anxiety, or for psychotic symptoms? If he's hearing voices/seeing things then it's appropriate that he be on some type of Anti-Psychotic. If he's taking it for Bipolar Disorder or Anxiety I would definitely find a doctor who is willing to try other medications, such as Lithium/Lamictal/other bipolar meds, or for anxiety, an SSRI/SSNRI or benzodiazepines.
Hope this helps.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My son, 56, took risperidone 2 mg for yrs, (no weight gain, VERY few side effects, except fatigue and headaches); primary care physician two yrs ago ...
1 answer • 10 Jul 2011
1 answer • 11 Sep 2011
Doctor just put my son on it, he is on Adderall in the morning for adhd. She did it for his temper issues, I have read so many bad things about it ...
3 answers • 2 Feb 2012
My son has taken risperidone for many years and is recently having bad thoughts which are upsetting?
he has autism and is 19 and has coped fine on this drug until a few days ago could it be the medication?
1 answer • 28 Oct 2013
My son has been on Risperidone for several years. Recently I heard from another patient that he was taken off it due to heart problems. I have ...
1 answer • 19 days ago